Angiomatous reaction Kaposi-sarcoma-like as a side effect of topical corticosteroid therapy in lichen sclerosus of the penis

Caterina Catricalà, Samantha Marenda, Luca Maria Muscardin, Pietro Donati, Andrea Lepri, Laura Eibenschutz

Research output: Contribution to journalArticlepeer-review

Abstract

Lichen sclerosus (LS) is a chronic inflammatory skin condition usually located in the anogenital area. Topical corticosteroid therapy is the first choice treatment which may arrest or delay the progression of the disorder. We report the case of a 74-year-old man presented with a 6-month history of nodular lesions localized on penis. The man had a previous history of genital lesions that had been diagnosed as LS and treated with long-term topical corticosteroid therapy. After 3 months of corticosteroid therapy, the patient observed the appearance of several nodular erythematous lesions on the penis with progressive disappearance of the clinical symptoms of LS. These purple to red asymptomatic angiomatoid nodules resembled the clinical features of Kaposi sarcoma.

Original languageEnglish
Pages (from-to)379-382
Number of pages4
JournalDermatologic Therapy
Volume22
Issue number4
DOIs
Publication statusPublished - Jul 2009

Keywords

  • Angiomatoid nodules
  • Genital lichen sclerosus
  • Kaposi sarcoma
  • Topical corticosteroid therapy

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Angiomatous reaction Kaposi-sarcoma-like as a side effect of topical corticosteroid therapy in lichen sclerosus of the penis'. Together they form a unique fingerprint.

Cite this